U.S. doctors online nowAsk doctors free
A 32-year-old male asked:

Is taking 200mg of diphenhydramine too much to fall asleep? i have not even been able to sleep well with that amount but afraid to take more.

1 doctor answer2 doctors weighed in
Dr. STEPHEN GIROUX
Pharmacology 41 years experience
Dose is too high: That dosage is a bit high and any additional probably won't add any additional sedative value. I would suggest other alternatives, such as doxylamine or prescription strength hypnotics. Also a natural alternative melatonin does help improve sleep cycles, while not short term effective may prove to help in the longer term. An evaluation of sleep patterns also may help. Napping/evening foods, etc.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 33-year-old member asked:
1 doctor answer1 doctor weighed in
A 41-year-old member asked:
1 doctor answer2 doctors weighed in
A 48-year-old member asked:
1 doctor answer2 doctors weighed in
A 32-year-old member asked:
1 doctor answer2 doctors weighed in
Last updated Sep 15, 2012

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.